Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes high BP ?

The last time my blood pressure was this high was when I was expecting my twins 35 years ago. For anyone in the medical field, or who may know what I am talking about I had three TIA s in one day way back in 2000, but I was taken to the hospital right away.. Don t some medications raise your blood pressure? I m trying to stay away from meds, so I m doing the garlic thing, walking etc. and saying alot of whatever s.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  266
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
High bloodpressure (or its medical term hypErtension) has many causes. - Sympathetic reactions "fight or flight" of the body and hormones cause vasoconstriction (constriction of the blood vessels and re-direction of the blood from 'unessential' areas such as the digestive system, to the muscles and the lungs (for higher oxygen absorbtion). - constriction of the vessels can be also caused by obesity (due to the increased mass of tissue), plaque (obstruction such as high cholesterol etc.) - also due to the increase in vessels the heart has to pump harder to reach every part of the body. - fluid retention due to high sodium intake (volume increase) ...just to name a few Since you had three transient ishemic attacks I'd guess that your problem might be cholesterol or arthereoclorosis (?), if you can control these, you may not need to be on bloodpressure medication, Hypertension (as diabetes delitus - type II or late onset) is almost always reservable...
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor